Missouri, 2010Heat in Missouri, June 12 to 14, 2010
June 12 to 14, 2010 · NWS MEG · 2 events in 2 counties and zones
The second warm spell of the season occurred across the Mid-South during the middle part of June. High temperatures reached into the mid 90s.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The second warm spell of the season occurred across the Mid-South during the middle part of June. High temperatures reached into the mid 90s. The combination of temperatures in the mid 90s and high humidity produced heat indices around 105 degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 12, 5:42 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 12, 5:42 AM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
642 AM CDT SAT JUN 12 2010
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 351 AM CDT SAT JUN 12 2010/
DISCUSSION...
MAIN WEATHER FEATURE WILL BE THE HEAT TODAY THROUGH MONDAY. AS
UPPER LEVEL HIGH DOMINATES THE WEATHER PATTERN AND WILL KEEP THE
MID-SOUTH WARM THROUGHOUT THIS WEEKEND AND THROUGH ALL NEXT WEEK.
SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA AND DOMINATE THE
WEEKEND. THE SURFACE FLOW WILL BE FROM THE SOUTH AND BRING IN WARM
AND HUMID AIR. DEW POINTS WILL REMAIN IN THE 70S...SOME PLACES
WILL EVEN SEE DEW POINTS NEAR 75 OR ABOVE. WITH THESE HIGH DEW
POINTS AND THE HIGH TEMPERATURES IN THE 90S...HEAT INDEX WILL BE
ABOVE 105 IN MOST AREAS EACH AFTERNOON. THUS THE HEAT ADVISORY
WILL CONTINUE...THIS WILL BE TRUE THROUGH MONDAY. TEMPERATURES AT
NIGHT WILL NOT FALL BELOW 75 THIS WEEKEND.
MONDAY NIGHT INTO TUESDAY A WEAK FRONTAL SYSTEM MOVES INTO THE
AREA BRINGING THE CHANCE FOR SOME PRECIPITATION AND ALSO BRINGING
IN A LITTLE LESS HUMID AIR. BEHIND THE FRONTAL SYSTEM WILL BE ANOTHER
HIGH PRESSURE SYSTEM THAT WILL HAVE LESS HUMID AIR. HOWEVER...THE
MAXIMUM TEMPERATURES WILL STILL BE IN THE 90S FOR THE REST OF THE
FORECAST PERIOD. THE HIGH PRESSURE SYSTEM NEVER TAKES HOLD AND THE
MID-SOUTH REMAINS NEAR THE BOUNDARY BETWEEN THE TWO HIGHS AND WILL
MAKE FOR AN UNSETTLED PERIOD STARTING TUESDAY THROUGH THE END OF
THE FORECAST PERIOD.
TLSJR
&&
.AVIATION...
12Z TAF CYCLE
PATCHY MORNING FOG AT KMKL AND KTUP SHOULD BURN OFF BY 14Z GIVING
WAY TO VFR CONDITIONS THROUGH THE PERIOD. BUILDING UPPER RIDGE
SHOULD CONTINUE TO INHIBIT CONVECTIVE DEVELOPMENT. SOUTHERLY WINDS
AROUND THE 5-10 KT RANGE WILL SUBSIDE AFTER 00Z.
CCD
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 96 79 97 80 / 10 10 10 10
MKL 96 74 96 75 / 10 10 10 10
JBR 96 76 97 76 / 10 10 10 10
TUP 95 75 95 76 / 10 10 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT MONDAY FOR
CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT MONDAY FOR
DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT MONDAY FOR
ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...HEAT ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT MONDAY FOR
CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 12, 3:35 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
435 AM CDT SAT JUN 12 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-131145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
435 AM CDT SAT JUN 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT THROUGH TONIGHT. HIGH HEAT INDEX
VALUES WILL OCCUR THIS AFTERNOON AND TEMPERATURES WILL REMAIN
ABOVE 75 DEGREES TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A HEAT ADVISORY IS IN EFFECT UNTIL 10 PM ON MONDAY. HIGH HEAT
INDEX VALUES AND HIGH OVERNIGHT LOWS WILL CONTINUE THROUGH MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Heat, Dunklin
- When
- June 12, 9:00 AM CST to June 14, 7:00 PM CST
- Where
- Dunklin forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Heat index readings were around 105 degrees in the afternoons.
Heat, Pemiscot
- When
- June 12, 9:00 AM CST to June 14, 7:00 PM CST
- Where
- Pemiscot forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.211, -89.785 (the zone’s center; the record gives no point)
Heat index readings were around 105 degrees in the afternoons.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Iowa, June 12 to 30, 2010$1.0 billion · 51 events
- Heat in Tennessee, June 12 to 14, 20101 death · 20 events
- Lightning Strike in Colorado, June 12, 20101 death · 1 event
- Flash Flooding in West Virginia, June 12 to 13, 2010$8.1 million · 4 events
- Flash Flood and Hail in New Mexico, June 12, 2010$1.3 million · 2.75 in hail · 21 events
- Tornado and Flash Flood in Texas, June 12 to 13, 20102 injured · $112,000 · EF0 · 50 events
- Flooding in Iowa, June 12 to 21, 2010$875,000 · 15 events
- Damaging Wind and Lightning Strikes in North Carolina, June 12, 2010$1.5 million · 50 kt wind · 3 events
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2010$203,000 · EF1 · 17 events
- Flash Flooding in South Dakota, June 12, 2010$1.0 million · 3 events
- Flash Flooding and Flooding in Ohio, June 12 to 15, 2010$519,000 · 1 in hail · 15 events
- Flash Flooding and Flood in Iowa, June 12, 2010$454,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243929, 243930.